I am scheduled for TAH/possible BSO on Nov. 15...and here is my problem. About a month ago I started to get tch on the back of my neck and shoulders, and especally at night. I wake up a couple times a week with the back of my neck, hair, and pillow wet from sweat and itching like the dickens! Well my famly doc gave me a creme to use which seemed to make t worsen. Well I now have a rash on the back of my neck, my shoulders, in the back of my head, a patch in the small of my back, on my left breast spreadng toward my underarm, my buttocks and my inner thighs. It has been driving me NUTS!!! The itch is terrible and only seems to get worse when I scratch it. Its usually worse at night and I cant sleep at all. So my gyn gave me another treatment for what he thought was a yeast infection...again..didn't work. So today I went to the ER because was scratching the blood out of myself! The dr. there said that she thinks it is Psoriasis and could be possibly brought on by hormone trouble?!? They gave me a shot of prednasone... and a prescription for Vistaril(for itchng), another rx for prednasone to take for 6 days, a corticosteroidal ointment, and another rx for a Psoriasis shampoo. I am soooo confused!! Three different docs have told me three different things...but the shot did seem to help I havent been itching for the last couple of hours...Has anyone else experienced anything like this?? OH btw..I DID have an appt with a dermatologist but my family physican wouldnt send a referral for me to see him. What a jerk! Think I am gonna have my doc changed on my insurance. I hope someone can help me ...besides the stress of surgery in one week I am being driven absolutely crazy with this.....((HUGS))
I had a total hysterectomy right at 8 weeks ago. I thought I would die I itched so bad. I guess my hormones had something to do with it. I think my hormones are regulated now and the itching has stopped. Try taking benedryl thats about all that helped me through it. I hope you get it straightned out...I know how terrible it feels..Hang in there...
I wonder if it's stress-related eczema. i had that once and it's very annoying. The more you itch the more you scratch.
I wonder too if it's scabies? I know that sounds icky, but it's worth checking out. Scabies usually gets worse at night.
Good luck to you hon.
Well the dr at the ER said that it wasnt in a typical pattern of scabies and that she really didnt think that was what it is...she sad scabies are normally more evenly distributed across the body and mine are just patches of rash...but to be sure she gave me an RX for scabies med to be put on head to toe and left on for 12 hours!! BUT she sad only to try ths after I have finished the prednasone and Vistaril if it still hadnt cured up. had the shot in the ER last nite and havent itched since then...so happy...crossing my fingers...also still taking the oral prednasone..(six at once today ..YUCK!) and vistaril every 6 hours. Im praying that the ithcing doesnt come back! The part on my breast looks 50 % better already from yesterday. So I take 5 more pred. tomorrow then 4 the next day...down to one on the last day. Y'all keep your fingers crossed for me..ok? And thanks for the help. ((HUGS))
I just reread your post..You havent yet had your surgery.. I had a TVH/BSO a month ago..
A few weeks ago I started with a mild rash.. now around my incisional areas fromt he Laparoscope, I developed a rash and reddened areas. Finally after i couldnt stand it anymore..i went to my primary doctor.. not the GYN..
He told me it was a tape allergy and gave me some Westcort cream..
and told me it would be like new after 2 days..
I thought it looked like a yeast type rash..
The thing is..the steri strips have been off for 3 weeks now.. why would i develop a rash there after they were off for 3 weeks.. HMMM
anyway..Im itching like crazy... and now i have a mild rash on my legs, back, etc.. nothing like the rash near the incisional areas.. Ive tried Benedryl Gel, bendadrl tabs,
corisone cream and the Rx Westcort cream..
Im going out of my mind. I was wondering if mine has anything to do with the Cenestine..the Estrogen that I started taking several weeks ago.. Like you said..Everyone seems to have a different answer..
The only thing that has helped me temporarily is a cool washcloth or icepack wrapped in a cool towel..
Good luck... Help your itch stops soon..I can sympathize with u! Jann
Well, I'm glad I'm not the only one that's itchy and gets a rash! I never thought of it being hormone related, but I guess as everything else, it sure could be. I have a rash that shows up on the inner side of my thighs. It's like welts, but they itch. They have gotten a little better, but the only thing that makes them subside is hydracortisone cream. They go away, but return at their leisure. This has been going on for over two years and I haven't been able to find a doctor that can tell what causes it. I also get this red itchy rash that cracks on my right hand and the hydracortisone cream relieves it some. I've had three different doctors - one said it was something that happens as you "mature" (I wanted to punch him!), another one said it looked like a fungus, but didn't know what it was, and the third tried to tell me it was a form of warts! I'm going in for my LAHV Dec. 6. I curious how the hormone change is going to effect the rash.